Alert archive / Wyoming / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 22, 1998, 5:09 PM MDT for Johnson County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1998, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 22, 1998, 5:35 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:50 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 1:50 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 150 PM MDT MON JUN 22 1998 UPR TROF RMNS OVER THE WRN U.S. THIS AFTN WITH SHT/WVS EMBD IN SW FLOW E OF TROF. ONE WK WV OVER NW WY ATTM WITH ANOTHER OVER CNTRL ID. WILL GO WITH THE CONCENSUS OF THE ETA/AVN ON THE TUES AFTN POS OF A SHT/WV ARRIVING FM THE SW WHICH LEAVES CWFA BETWEEN WVS TUE AFTN. SW JET MOVG INTO THE SW U.S. RMNS SOUTH OF CWA THRU TUES...BUT UPR DIVERGENCE STILL PROGGED OVER CWFA TODAY WITH LESS ON TUES. TOR WATCH WILL BE ISSUED FOR XTRM ERN CWA...HAVE SVR STMS DLVPG...HAVE TO GO. RWM
In the hours before
Special weather statement, Jun 22, 3:20 PM MDT, 1 hour 49 minutes before
WYZ003-004-006>014-016>020-022-023-230215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MOST OF WESTERN WYOMING UNTIL 8 PM MDT THIS EVENING... A MOIST AND UNSTABLE AIR MASS HAS DEVELOPED OVER WESTERN WYOMING THIS AFTERNOON AND THUNDERSTORMS WERE DEVELOPING RAPIDLY. A WATCH MEANS THAT CONDITIONS ARE PRIME FOR SEVERE THUNDERSTORM DEVELOPMENT. CONTIES INCLUDED IN THE SEVERE THUNDERSTORM WATCH ARE HOT SPRINGS... TETON...SUBLETTE...FREMONT...LINCOLN...THE SOUTH HALF OF PARK AND THE NORTH HALF OF SWEETWATER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEdADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WCJIN-WYNW-WYSW MAY
Special weather statement, Jun 22, 3:20 PM MDT, 1 hour 49 minutes before
WYZ003-004-006>014-016>020-022-023-230215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT MON JUN 22 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MOST OF WESTERN WYOMING UNTIL 8 PM MDT THIS EVENING... A MOIST AND UNSTABLE AIR MASS HAS DEVELOPED OVER WESTERN WYOMING THIS AFTERNOON AND THUNDERSTORMS WERE DEVELOPING RAPIDLY. A WATCH MEANS THAT CONDITIONS ARE PRIME FOR SEVERE THUNDERSTORM DEVELOPMENT. CONTIES INCLUDED IN THE SEVERE THUNDERSTORM WATCH ARE HOT SPRINGS... TETON...SUBLETTE...FREMONT...LINCOLN...THE SOUTH HALF OF PARK AND THE NORTH HALF OF SWEETWATER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEdADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WCJIN-WYNW-WYSW MAY
Special weather statement, Jun 22, 4:18 PM MDT, 51 minutes before
WYZ001>020-022>028-222310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT MON JUN 22 1998 ...THUNDERSTORMS CONTINUE OVER WESTERN AND CENTRAL WYOMING THIS AFTERNOON... AT 4 PM DOPPLER RADAR AND SPOTTER REPORTS INDICATE SCATTERED HEAVY SHOWERS WITH SMALL HAIL AND GUSTS IN EXCESS OF 40 MPH OVER WESTERN AND CENTRAL WYOMING. MOST STORMS IN THE AREA ARE MOVING NORTHEAST AT 20 MPH. AT 4 PM THE SOME OF THE STRONGER STORMS WERE SOUTH OF CASPER WHERE QUARTER INCH HAIL WAS REPORTED NEAR CASPER MOUNTAIN. MORE STORMS WERE SOUTH AND EAST OF RIVERTON AND LANDER...JUST WEST OF BUFFALO AND KAYCEE...AND IN THE NORTHWEST NEAR JACKSON AND TETON NATIONAL PARK. TAKE COVER IF A STO RM APPROACHES YOUR LOCATION. LISTEN TO YOUR LOCAL NEWSOURCE OR NOAA WEATHER RADIO FOR ANY TORNADO OR SEVERE THUNDERSTORM WARNINGS IF THEY ARE NEEDED. WCJIN-WYNW-WYSW-WYNE
Special weather statement, Jun 22, 4:18 PM MDT, 51 minutes before
WYZ001>020-022>028-222310-
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT MON JUN 22 1998
...TORNADO WATCH CONTINUES FOR PARTS OF CENTRAL AND NORTH WYOMING UNTIL
8PM...
...SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF WESTERN AND CENTRAL
WYOMING UNTIL 8PM...
AT 4 PM DOPPLER RADAR AND SPOTTER REPORTS INDICATE SCATTERED HEAVY
SHOWERS WITH SMALL HAIL AND GUSTS IN EXCESS OF 40 MPH OVER WESTERN AND
CENTRAL WYOMING. MOST STORMS IN THE AREA ARE MOVING NORTHEAST AT 20
MPH. AT 4 PM THE SOME OF THE STRONGER STORMS WERE SOUTH OF CASPER WHERE
QUARTER INCH HAIL WAS REPORTED NEAR CASPER MOUNTAIN. MORE STORMS WERE
SOUTH AND EAST OF RIVERTON AND LANDER...JUST WEST OF BUFFALO AND
KAYCEE...AND IN THE NORTHWEST NEAR JACKSON AND TETON NATIONAL PARK.
TAKE COVER IF A STORM APPROACHES YOUR LOCATION. LISTEN TO YOUR LOCAL
NEWSOURCE OR NOAA WEATHER RADIO FOR ANY TORNADO OR SEVERE THUNDERSTORM
WARNINGS IF THEY ARE NEEDED.
WCJIN-WYNW-WYSW-WYNE
RWMSpecial weather statement, Jun 22, 4:18 PM MDT, 51 minutes before
WYZ001>020-022>028-222310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT MON JUN 22 1998 ...THUNDERSTORMS CONTINUE OVER WESTERN AND CENTRAL WYOMING THIS AFTERNOON... AT 4 PM DOPPLER RADAR AND SPOTTER REPORTS INDICATE SCATTERED HEAVY SHOWERS WITH SMALL HAIL AND GUSTS IN EXCESS OF 40 MPH OVER WESTERN AND CENTRAL WYOMING. MOST STORMS IN THE AREA ARE MOVING NORTHEAST AT 20 MPH. AT 4 PM THE SOME OF THE STRONGER STORMS WERE SOUTH OF CASPER WHERE QUARTER INCH HAIL WAS REPORTED NEAR CASPER MOUNTAIN. MORE STORMS WERE SOUTH AND EAST OF RIVERTON AND LANDER...JUST WEST OF BUFFALO AND KAYCEE...AND IN THE NORTHWEST NEAR JACKSON AND TETON NATIONAL PARK. TAKE COVER IF A STO RM APPROACHES YOUR LOCATION. LISTEN TO YOUR LOCAL NEWSOURCE OR NOAA WEATHER RADIO FOR ANY TORNADO OR SEVERE THUNDERSTORM WARNINGS IF THEY ARE NEEDED. WCJIN-WYNW-WYSW-WYNE
Special weather statement, Jun 22, 4:18 PM MDT, 51 minutes before
WYZ001>020-022>028-222310-
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT MON JUN 22 1998
...TORNADO WATCH CONTINUES FOR PARTS OF CENTRAL AND NORTH WYOMING UNTIL
8PM...
...SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF WESTERN AND CENTRAL
WYOMING UNTIL 8PM...
AT 4 PM DOPPLER RADAR AND SPOTTER REPORTS INDICATE SCATTERED HEAVY
SHOWERS WITH SMALL HAIL AND GUSTS IN EXCESS OF 40 MPH OVER WESTERN AND
CENTRAL WYOMING. MOST STORMS IN THE AREA ARE MOVING NORTHEAST AT 20
MPH. AT 4 PM THE SOME OF THE STRONGER STORMS WERE SOUTH OF CASPER WHERE
QUARTER INCH HAIL WAS REPORTED NEAR CASPER MOUNTAIN. MORE STORMS WERE
SOUTH AND EAST OF RIVERTON AND LANDER...JUST WEST OF BUFFALO AND
KAYCEE...AND IN THE NORTHWEST NEAR JACKSON AND TETON NATIONAL PARK.
TAKE COVER IF A STORM APPROACHES YOUR LOCATION. LISTEN TO YOUR LOCAL
NEWSOURCE OR NOAA WEATHER RADIO FOR ANY TORNADO OR SEVERE THUNDERSTORM
WARNINGS IF THEY ARE NEEDED.
WCJIN-WYNW-WYSW-WYNE
RWMThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:50 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 35 min |
| Jun 22, 4:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 23 min |
| Jun 22, 5:23 PM MDT | Tornado Warning | RIW | Johnson | 12 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.